Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 98, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 27, 2011, 2:36 AM PST. It took effect at Nov 27, 2011, 9:00 AM PST. It was in force for 20 min.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 2:36 AM PST (10:36 UTC)
- In effect from
- Nov 27, 2011, 9:00 AM PST
- Expired
- Nov 27, 2011, 9:20 AM PST
- In force
- 20 min
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
121 WHUS76 KEKA 271036 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 AM PST SUN NOV 27 2011 ...GALE CONDITIONS POSSIBLE ACROSS THE OUTER WATERS MIDWEEK... PZZ470-272330- /O.NEW.KEKA.SC.Y.0098.111127T1700Z-111129T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 236 AM PST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST TUESDAY. * WINDS: SOUTH 15 TO 25 KT...BECOMING NORTH AND EASING AS A WEAKENING FRONT PASSES THIS EVENING. * WAVES: WEST SWELL BUILDING TO 9 TO 11 FT NEAR 12 SECONDS TONIGHT AND SLOWLY SUBSIDING INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
259 WHUS76 KEKA 271720 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 920 AM PST SUN NOV 27 2011 ...GALE CONDITIONS POSSIBLE IN THE OUTER WATERS MIDWEEK... .A WEAK COLD FRONT WILL LIMP THROUGH THE WATERS TONIGHT WITH SLIGHTLY INCREASE SOUTHERLY WINDS AHEAD OF THE FRONT. WINDS WILL BECOME NW TO N BEHIND THE FRONT AND WEAKEN QUICKLY. A POST FRONTAL WESTERLY WAVE SYSTEM WILL BUILD IN ON MONDAY CAUSING BUILDING SEAS. AS A RIDGE BUILDS ACROSS THE PAC NW AND A BACKDOOR FRONT DROP THROUGH NV AND ERN CAL...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE WATERS. THIS WILL BRING STRONG TO NEAR GALE CONDITIONS AND POSSIBLY LOW END GALE CONDITIONS. PZZ470-272300- /O.CAN.KEKA.SC.Y.0098.000000T0000Z-111129T1100Z/ /O.NEW.KEKA.SC.Y.0099.111127T2300Z-111129T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 920 AM PST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM TUESDAY. * WINDS: SOUTH 15 TO 20 KT WITH LOCAL GUSTS TO 25 KT...BECOMING NORTH AND DIMINISHING BEHIND A WEAK FRONT OVERNIGHT. * WAVES: BUILDING TONIGHT FROM THE W 9 TO 11 FT NEAR 12 SEC. WAVES WILL SLOWLY SUBSIDE INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-272300- /O.NEW.KEKA.SC.Y.0099.111128T0500Z-111129T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 920 AM PST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM TUESDAY. * WINDS: S 10 TO 15 KT BECOMING N 5 TO 15 KT OVERNIGHT BEHIND A WEAK FRONT CROSSING THE WATERS LATE TONIGHT. * WAVES: BUILDING OVERNIGHT FROM THE W 8 TO 10 FT AT 12 SEC. WAVES WILL SUBSIDE MON NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 3:00 PM PST, 11 hours 36 minutes earlier.
Area forecast discussion, Nov 26, 3:00 PM PST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST SAT NOV 26 2011 .SYNOPSIS...PATCHY FOG WILL DEVELOP AGAIN TONIGHT OVER NW CALIFORNIA. A WEAK FRONT WILL APPROACH THE REGION ON SUN AND BRING A CHANCE OF RAIN TO HUMBOLDT AND DEL NORTE COUNTIES. FAIR WEATHER WILL RETURN ON MON AS RIDGE DEVELOPS OVER THE COAST. && .DISCUSSION...VERY FEW CHANGES WERE MADE TO THE ONGOING FORECAST AS THE MODELS SEEM TO HAVE A HANDLE ON THE CURRENT AND NEAR TERM PATTERNS. THE UPPER RIDGE THAT HAS BEEN OVER THE AREA WILL SHIFT TO THE EAST OVERNIGHT AHEAD OF A LIFTING AND FILLING TROUGH SLIPPING THROUGH THE EAST PACIFIC. FOG WILL DEVELOP AGAIN TONIGHT DUE TO THE RIDGE OVER THE AREA, BUT IT IS NOT EXPECTED TO BE AS DENSE AND PERSISTENT AS LAST NIGHT. FOG SHOULD CLEAR OUT A BIT EARLIER SUN MORNING AS CLOUDS BEGIN TO FILL IN AHEAD OF A FRONT SUN NIGHT. MODELS CONTINUE TO INDICATE THE WET PORTION OF THIS WEAKENING FRONT WILL BE IN THE DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. DID KEEP A SLIGHT CHANCE OF RAIN IN THE FORECAST FOR MUCH OF HUMBOLDT COUNTY INTO SUN MORNING, BUT MORE THAN LIKELY THIS WILL NEED TO BE TAKEN OUT. THIS DISINTEGRATING FRONT APPEARS TO HAVE ALL THE MARKINGS OF A HIGH POP/LOW QPF EVENT. ESPECIALLY FOR DEL NORTE COUNTY. THE OVERNIGHT SHIFT MAY END UP RAISING THE POP VALUES SUN NIGHT DURING FRONTAL PASSAGE. SINCE IT WILL BE SUCH A WEAK FRONT, NO SIGNIFICANT COOL DOWN IS EXPECTED. INSTEAD A RIDGE WILL QUICKLY BUILD BEHIND THE UPPER TROUGH ALLOWING FOR A DRYING AND SLIGHT WARMING TREND. 12Z MODELS RUNS ARE INDICATING SOME KIND OF BACKDOOR FRONT TRYING TO GET INTO THE AREA LATE TUE NIGHT AND INTO WED. THE BULK OF THE ENERGY SEEMS TO BE FAR ENOUGH INLAND THAT NW CALIFORNIA SHOULD AVOID RAIN FROM THIS INSIDE SLIDER. BY THU AS THIS BACKDOOR FRONT MOVES SOUTH, MODEL FALL QUICKLY OUT OF AGREEMENT. THE ITEM THEY REMAIN IN AGREEMENT ON IS THE LACK OF PRECIPITATION. THEY DO INDICATE SOME KIND OF RIDGE BUILDING OVER THE REGION AGAIN LATE IN THE WEEK WHICH COULD AGAIN BRING A DRYING AND SLIGHT WARMING TREND, IN CONJUNCTION WITH SLIGHT OFFSHORE FLOW. OVERNIGHT LOWS WILL BE ON THE COOL SIDE THOUGH. VALLEY INVERSIONS WILL BE LIKELY IF THIS PATTERN PANS OUT, CAUSING MIXING PROBLEMS AT THE BASE OF VALLEYS. MORE TO COME. BFG && .AVIATION... VFR CONDITIONS ARE WIDESPREAD ACROSS OUR FORECAST AREA THIS AFTERNOON. KACV HAS BEEN REPORTING OCNL VSBYS DOWN TO 5SM OR SO...THINK THIS IS SOMETHING LOCALIZED OCCURRING ALONG SOME OF THE IMMEDIATE COASTAL AREAS AS A RESULT OF SEA SPRAY. OFFSHORE GRADIENTS WILL BECOME MORE NEUTRAL TONIGHT AND TEND SOUTHERLY AS A FRONT BEGINS TO APPROACH. EXPECT SOME LOW CLOUDS WITH CIGS DOWN TO 500FT ALONG THE MENDOCINO COAST TONIGHT WHILE AREAS FURTHER NORTH AND INLAND STAY GENERALLY CLEAR. THAT IS UNTIL FOG DEVELOPS...WHICH IS NOT EXPECTED TO BE AS WIDESPREAD OR DENSE TONIGHT WITH A BIT MORE OF A SOUTHERLY FLOW DEVELOPING. LOCALLY AND OCCASIONALLY DENSE FOG WILL STILL BE POSSIBLE AT ALL OF THE TAF SITES TONIGHT...ESPECIALLY KACV...BUT FOR NOW EXPECT AT LEAST VSBYS DROPPING INTO THE 2-4SM RANGE PREDOMINANTLY. && .MARINE... ALLOWED THE SMALL CRAFT ADVISORIES TO EXPIRE THIS MORNING AS SWELLS CONTINUE TO SUBSIDE...BECOME MORE WESTERLY AND SHORTEN IN PERIOD A BIT. WILL LIKELY NEED ANOTHER SCA FOR MARGINAL CONDITIONS AS A 9-11 FT NW SWELL AT 14 SECS ARRIVES MIDDAY MONDAY AND CONTINUES INTO TUESDAY. WINDS WILL REMAIN RELATIVELY LIGHT THROUGH THEN WHILE SWITCHING FROM SOUTHERLY TO NORTHERLY AS A WEAK FRONT PASSES THROUGH SUNDAY NIGHT. BEYOND THAT NORTHERLIES MAY INCREASE TO AT LEAST 20 TO 30 KTS ACROSS THE OFFSHORE WATERS AROUND WEDNESDAY. OFFSHORE FLOW MAY RESULT IN SOME WEAKENING OF THESE NORTHERLIES ESPECIALLY ACROSS THE INNER WATERS FOR THE SECOND HALF OF NEXT WEEK. MEANWHILE NO OTHER SIGNIFICANT SWELL TRAINS ARE EXPECTED FOR NEXT WEEK AT THIS TIME. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 26, 4:30 AM PST, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 430 AM PST SAT NOV 26 2011 CAZ001>004-076-271330- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 430 AM PST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 9:20 AM PST | Small Craft Advisory | EKA | 8 days |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.